MAUDE Adverse Event Report: SYNAPSE BIOMEDICAL INC. SYNAPSE BIOMEDICAL NEURX DIAPHRAGM PACING SYSTEM; DIAPHRAGM PACER

SYNAPSE BIOMEDICAL INC. SYNAPSE BIOMEDICAL NEURX DIAPHRAGM PACING SYSTEM; DIAPHRAGM PACER
Model Number 20-0035
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/01/2016
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was experiencing recurring infections at the percutaneous exit site of the lead wires of the diaphragm pacing system.The caregiver for the patient was instructed on proper exit site care but the infection did not clear with this intervention.A course of antibiotic treatment cleared the infection but infection recurred when the antibiotic treatment ended.The attending physician decided to explant the electrodes and debride the area, which took place on (b)(6) 2016.Recovery was normal following the explant and the patient may be reimplanted at a later date.

Brand Name
SYNAPSE BIOMEDICAL NEURX DIAPHRAGM PACING SYSTEM
Common Device Name
DIAPHRAGM PACER
Manufacturer (Section D)
SYNAPSE BIOMEDICAL INC.
300 artino street
oberlin OH 44074
MDR Report Key6142010
Report Number3005868392-2016-00003
Device Sequence Number161680
Product Code OIR
UDI-Device Identifier00852184003007
UDI-Public00852184003007
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
H070003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/30/2016
Device Model Number20-0035
Device Lot Number20-0035-102815-3-3
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2016
Initial Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR